Texas, 2002Damaging Wind in Texas, May 17, 2002
May 17, 2002 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 17, 4:14 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, May 17, 4:14 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 AM CDT FRI MAY 17 2002
UPDATED FOR SEVERE THUNDERSTORM WATCH FOR NORTHERN PORTIONS OF
THE AREA...ALSO MADE A FEW OTHER CHANGES.
IV
PREV NUMBERS...
SHV 085/059 075/050 75 6510
MLU 085/059 074/049 74 5610
TXK 081/055 073/049 74 6310
TYR 084/057 074/050 74 5310
LFK 087/060 077/051 76 4510
.SHV...NONE.
In the hours before
Special weather statement, May 17, 7:50 AM CST, 1 hour before
ARZ050-051-059>061-070>073-LAZ001>005-010>013-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-171458-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CDT FRI MAY 17 2002
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM FOR THAT
PART OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...
AND NORTHWEST LOUISIANA...NORTH OF A LINE FROM RUSK TEXAS...IN
CHEROKEE COUNTY...TO JONESBORO LOUISIANA...IN JACKSON PARISH. THIS
SEVERE THUNDERSTORM WATCH INCLUDES THE CITIES OF SHREVEPORT...BOSSIER
CITY...AND RUSTON IN LOUISIANA...TYLER AND LONGVIEW IN TEXAS...AND
TEXARKANA AND MAGNOLIA IN ARKANSAS.
A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHWEST
ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST LOUISIANA DURING THE
MORNING.
Thunderstorm Wind, Gregg
- When
- May 17, 8:50 AM CST
- Where
- Gregg County, White Oak
- Measured
- 62 kt (71 mph)
- Property damage
- $40,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.533, -94.867
A tree was blown onto a house causing severe structural damage. Power lines were toppled and numerous trees felled.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, May 17, 2002$450,000 · 2 events
- Flood and Hail in Mississippi, May 17, 2002$52,000 · 1 in hail · 38 events
- Flash Flooding and Damaging Winds in Texas, May 17, 2002$164,000 · 7 events
- Lightning Strike in Florida, May 17, 2002$200,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, May 17, 2002$118,000 · 9 events
- Flash Flood and Hail in Tennessee, May 17, 2002$125,000 · 2 in hail · 5 events
- Damaging Wind in Texas, May 17, 2002$150,000 · 1 event
- Damaging Wind in Louisiana, May 17, 2002$140,000 · 80 kt wind · 1 event
- Extreme Cold in New York, May 17 to 18, 2002$63,000 · 13 events
- Lightning Strike in Florida, May 17, 2002$80,000 · 1 event
- Tornado in Arkansas, May 17, 20022 injured · F1 · 1 event
- Hail and Damaging Wind in Texas, May 17, 2002$50,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288434.